MAUDE Adverse Event Report: PEROUSE MEDICAL POLYSITE; PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT

PEROUSE MEDICAL POLYSITE; PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT
Model Number 3017SPI
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing batch record of the polysite 3017spi implantable port final product (lot 18070056) did not highlight any deviation that could be the root cause of the incident.Indeed, the sealing of the port-catheter-connection ring assembly is verified on 100% of the devices manufactured by injecting air at a pressure of 2.2 bar +/_ 0.2 bar for 1 minute.Alteration of the catheter or connecting ring would most likely have led to a leakage and would have been detected.The leak test performed on the 168 units manufactured is in accordance with the specifications.No deviations were detected.Unfortunately, in absence of the defective device, it was not possible to perform an investigation by the quality control lab.Regarding the phenomenon of separation of the catheter from the port, the most likely root cause would be an insufficient connection of the catheter to the port housing at the time of implantation.The catheter might not have been advanced enough on the titanium tube.Unfortunately, in the absence of the defective device and further clinical information (implantation/explantation reports and copy of x-ray), it was not possible to perform deep expertise of the incident in order to confirm this hypothesis.Perouse medical has not been informed of other incident involving the batch 18070056.Based on the potential root cause, no corrective action has been initiated.However, it was reminded that the different steps for the fixation of the catheter on the implantable port are precisely described in the instruction for use (ifu) of polysite implantable ports (section iv-c: port insertion procedure of polysite pressure injectable implantable infusion port - ifu # (b)(4)).(the package di is (b)(4)).Uf/importer report # (b)(6).
 
Event or Problem Description
According to the teleflex notification summary reference (b)(4) received on october 8th 2019: "the catheter dislodged from the port inside the patient.They had to use a snare to remove the catheter endovascularly and they revised the port another day." this incident took place in (b)(6).

Brand Name
POLYSITE
Common Device Name
PRESSURE INJECTABLE IMPLANTABLE INFUSION PORT
Manufacturer (Section D)
PEROUSE MEDICAL
60 173 ivry le temple
FR 
MDR Report Key9282069
Report Number3004160911-2019-03043
Device Sequence Number2524376
Product Code LJT
UDI-Device Identifier03661234017584
UDI-Public03661234017584
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K122834
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number3017SPI
Device Lot Number18070056
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;